MAUDE Adverse Event Report: BIOMET MICROFIXATION "1.0MM" SYSTEM TWIST DRILL TW 7X50MM 3MMSTOP W/NTC; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION "1.0MM" SYSTEM TWIST DRILL TW 7X50MM 3MMSTOP W/NTC; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that the drill fractured during a procedure.The surgeon was aware the drill was experiencing tension and fractured.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).G2: foreign source: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: suggested component code- mechanical (g04) ¿ drill.No product was returned.A visual inspection was conducted on the customer-provided pictures.The pictures show signs of attempted use including marking and scratching on the drill surface.The customer-provided picture shows that the drill has fractured where the drill base meets the fluted portion of the drill tip.The complaint is confirmed.A determination cannot be made as to what caused the drill tip to fracture.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed, based on provided photos.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned drill.The drill shows signs of attempted use including marking and scratching on the drill surface.The drill has fractured near where the fluted portion of the drill meets the drill base.The fracture tip was not returned.A dimensional analysis was conducted on the returned product utilizing caliper.The product was found to be within specification.The complaint is confirmed.A determination cannot be made as to what caused the drill to fracture.A fracture analysis was not performed as product is single use and the material cert confirms the material and hardness of the drill meet specification.The root cause of the reported issue is attributed to a user error.It was reported that the surgeon was aware that the drill was under tension and it broke.Twist drills are not meant to experience tensile forces.The reported event is confirmed, based on product return.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
"1.0MM" SYSTEM TWIST DRILL TW 7X50MM 3MMSTOP W/NTC
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17867776
Report Number0001032347-2023-00363
Device Sequence Number7028797
Product Code HBE
UDI-Device Identifier00841036014209
UDI-Public(01)00841036014209(10)361320
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7423
Device Lot Number361320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer10/19/2023
05/14/2024
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date10/27/2023
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown